Dense Fog, Gibson
- When
- August 22, 2:00 AM CST to 7:00 AM CST
- Where
- Gibson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Widespread dense fog shrouded southwest Indiana during the early morning hours. Visibility was reduced to one-quarter mile or less at times.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog shrouded southwest Indiana during the early morning hours. Visibility was reduced to one-quarter mile or less at times. The fog formed in very light winds behind a weak cold front which passed through the previous day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 21, 10:40 PM CST, 3 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1140 PM CDT Sat Aug 21 2021 .UPDATE... Updated aviation section for 06z taf issuance && .SHORT TERM...(Tonight through Sunday night) Issued at 232 PM CDT Sat Aug 21 2021 A weak mid level short wave dropping southeast into the Wabash River Valley this afternoon is combining with some weak low level convergence to produce a cluster of showers/isolated thunderstorms that region. GFS is more bullish than some of the CAMS in holding this activity together into the late afternoon/early evening in the EVV Tri-State region, so will leave at least some sct POPs 00z-03z or so. Thereafter, mid/upper level ridging will begin to build into the region from the southern Plains. This will mean and end to any substantial rain chances Sunday/Sunday night with increasing temps. Many locations could push up toward the 90 degree mark Sunday afternoon with uncomfortable humidity levels. .LONG TERM...(Monday through Saturday) Issued at 232 PM CDT Sat Aug 21 2021 An upper-level ridge over the middle of the country will begin the week. This ridge will build northward and westward through the middle of the week, which will place the northern storm system track closer to the Great Lakes. A surface high in the Mid- Atlantic will result in southwesterly winds across the Middle Mississippi Valley, bringing high dew points into SE Missouri in particular. Heat index values over 100 will be possible for the western half of the forecast area Monday afternoon, especially SE Missouri. Triple-digit heat index values are are possible Tuesday and Wednesday across much of the Quad State as humid air remains. A system moves by to the north which could pull in some of the moisture from the southwest and produce some showers and storms both days. The slightly higher precip chances will be in the Evansville Tri-State and KY Pennyrile. Models are showing some potential for higher chances of precipitation late in the week with an upper-level low advecting towards the region from the southeast, but confidence in this aspect is low. && .AVIATION... Issued at 1140 PM CDT Sat Aug 21 2021 Some patchy fog was starting to form as of 04z, mainly east of the Mississippi River. The nocturnal cooling of very moist air will cause fog and stratus to increase through 12z. The 06z tafs will include a period of ifr or even lifr conditions at all sites except kcgi within the 09z to 15z timeframe. Areas west of the Mississippi River should have the lowest chance of fog and stratus. After 15z, expect conditions to improve to vfr. The afternoon hours should be mainly clear except for scattered cumulus clouds. Winds on Sunday will be northwest around 5 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...ATL AVIATION...MY
Hazardous Weather Outlook National Weather Service Paducah KY 1142 PM CDT Sat Aug 21 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1142 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Areas of fog are expected east of the Mississippi River. The fog may become locally dense, especially across the Evansville Tri State. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small chances of thunderstorms will exist Tuesday and Wednesday, with slightly better chances for late week. Lightning and locally heavy rain will be the primary hazards. Maximum afternoon heat index values of 100 to 105 are possible in Southeast Missouri Monday and areawide Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
The national radar mosaic for the moment the first event began.
6 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2021Every state in 2021This day in weather historyWarnings in Indiana, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974233, 974234, 974235, 974236, 974237, 974238.